Alert archive / Wisconsin / Gale Warnings in 2025

Gale Warning 3, NWS Green Bay, WI

February 5, 2025

NWS Green Bay, WI issued this gale warning at Feb 5, 2025, 3:26 AM CST. It took effect at Feb 6, 2025, 9:00 AM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2025, 3:26 AM CST (09:26 UTC)
In effect from
Feb 6, 2025, 9:00 AM CST
Expired
Feb 7, 2025, 3:00 AM CST
In force
18 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

300 
WHUS73 KGRB 050926
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
326 AM CST Wed Feb 5 2025

LMZ541>543-051730-
/O.NEW.KGRB.SC.Y.0017.250206T0300Z-250206T1500Z/
/O.NEW.KGRB.GL.W.0003.250206T1500Z-250207T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
326 AM CST Wed Feb 5 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST THURSDAY...
...GALE WARNING IN EFFECT FROM 9 AM THURSDAY TO 3 AM CST FRIDAY...

* WHAT...For the Small Craft Advisory, south to southeast winds 
  10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft expected.
  For the Gale Warning, west winds 20 to 30 kt with gusts up to 
  45 kt and waves 2 to 5 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...For the Small Craft Advisory, from 9 PM this evening to 
  9 AM CST Thursday. For the Gale Warning, from 9 AM Thursday to 
  3 AM CST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ521-522-051730-
/O.NEW.KGRB.GL.W.0003.250206T1500Z-250207T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
326 AM CST Wed Feb 5 2025

...GALE WARNING IN EFFECT FROM 9 AM TO 9 PM CST THURSDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 40 kt expected.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...From 9 AM to 9 PM CST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
7 follow-up statements
605 
WHUS73 KGRB 051558
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
958 AM CST Wed Feb 5 2025

LMZ541>543-060000-
/O.CON.KGRB.SC.Y.0017.250206T0300Z-250206T1500Z/
/O.CON.KGRB.GL.W.0003.250206T1500Z-250207T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
958 AM CST Wed Feb 5 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM THURSDAY TO 3 AM CST
FRIDAY...

* WHAT...For the Small Craft Advisory, south winds 10 to 20 kt 
  with gusts up to 25 kt and waves 3 to 6 ft expected. For the 
  Gale Warning, west winds 20 to 30 kt with gusts up to 45 kt 
  and waves 2 to 5 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...For the Small Craft Advisory, from 9 PM this evening to 
  9 AM CST Thursday. For the Gale Warning, from 9 AM Thursday to 
  3 AM CST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ521-522-060000-
/O.CON.KGRB.GL.W.0003.250206T1500Z-250207T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
958 AM CST Wed Feb 5 2025

...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST
THURSDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 45 kt expected.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...From 9 AM to 9 PM CST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
538 
WHUS73 KGRB 052157
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
357 PM CST Wed Feb 5 2025

LMZ541>543-060600-
/O.CON.KGRB.SC.Y.0017.250206T0300Z-250206T1500Z/
/O.CON.KGRB.GL.W.0003.250206T1500Z-250207T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
357 PM CST Wed Feb 5 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM THURSDAY TO 3 AM CST
FRIDAY...

* WHAT...For the Small Craft Advisory, south winds 10 to 20 kts
  with gusts up to 25 kts and waves 3 to 6 ft expected. For the
  Gale Warning, west winds 20 to 30 kts with gusts up to 45 kts 
  and waves 2 to 5 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...For the Small Craft Advisory, from 9 PM this evening to 
  9 AM CST Thursday. For the Gale Warning, from 9 AM Thursday to 
  3 AM CST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ521-522-060600-
/O.CON.KGRB.GL.W.0003.250206T1500Z-250207T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
357 PM CST Wed Feb 5 2025

...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST
THURSDAY...

* WHAT...West winds 15 to 25 kts with gusts up to 45 kts 
  expected.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...From 9 AM to 9 PM CST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
847 
WHUS73 KGRB 060305
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
905 PM CST Wed Feb 5 2025

LMZ541>543-061115-
/O.CON.KGRB.SC.Y.0017.000000T0000Z-250206T1500Z/
/O.CON.KGRB.GL.W.0003.250206T1500Z-250207T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
905 PM CST Wed Feb 5 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM THURSDAY TO 3 AM CST
FRIDAY...

* WHAT...For the Small Craft Advisory, south winds 10 to 20 kts
  with gusts up to 25 kts and waves 3 to 6 ft. For the Gale
  Warning, west winds 20 to 30 kts with gusts up to 45 kts and 
  waves 2 to 5 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...For the Small Craft Advisory, until 9 AM CST Thursday. 
  For the Gale Warning, from 9 AM Thursday to 3 AM CST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ521-522-061115-
/O.CON.KGRB.GL.W.0003.250206T1500Z-250207T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
905 PM CST Wed Feb 5 2025

...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST
THURSDAY...

* WHAT...West winds 15 to 25 kts with gusts up to 45 kts 
  expected.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...From 9 AM to 9 PM CST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
574 
WHUS73 KGRB 061003
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
403 AM CST Thu Feb 6 2025

LMZ541>543-061815-
/O.CON.KGRB.SC.Y.0017.000000T0000Z-250206T1500Z/
/O.CON.KGRB.GL.W.0003.250206T1500Z-250207T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
403 AM CST Thu Feb 6 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM
CST FRIDAY...

* WHAT...For the Small Craft Advisory, south to southwest winds 10
  to 20 kts and waves up to 5 ft. For the Gale Warning, west 
  winds 20 to 30 kts with gusts up to 45 kts and waves 2 to 5 ft 
  expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...For the Small Craft Advisory, until 9 AM CST this 
  morning. For the Gale Warning, from 9 AM this morning to 3 AM 
  CST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ521-522-061815-
/O.CON.KGRB.GL.W.0003.250206T1500Z-250207T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
403 AM CST Thu Feb 6 2025

...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
CST THIS EVENING...

* WHAT...West winds 20 to 30 kts with gusts up to 45 kts 
  expected.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...From 9 AM this morning to 9 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
034 
WHUS73 KGRB 061602
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1002 AM CST Thu Feb 6 2025

LMZ521-522-070015-
/O.CON.KGRB.GL.W.0003.000000T0000Z-250207T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
1002 AM CST Thu Feb 6 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...West winds 20 to 30 kts with gusts up to 45 kts 
  expected.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...From 9 AM this morning to 9 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The Nearshore Marine Forecast will be
  ending today for the Bay of Green Bay for the rest of the
  winter. The forecast for the Bay will resume again on or around
  March 15, 2025.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ541>543-070015-
/O.CON.KGRB.GL.W.0003.000000T0000Z-250207T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1002 AM CST Thu Feb 6 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

* WHAT...For the Small Craft Advisory, south to southwest winds 
  10 to 20 kts and waves up to 5 ft. For the Gale Warning, west 
  winds 20 to 30 kts with gusts up to 45 kts and waves 2 to 5 ft 
  expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...For the Small Craft Advisory, until 9 AM CST this 
  morning. For the Gale Warning, from 9 AM this morning to 3 AM 
  CST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
055 
WHUS73 KGRB 062347
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
547 PM CST Thu Feb 6 2025

LMZ521-522-070300-
/O.CON.KGRB.GL.W.0003.000000T0000Z-250207T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
547 PM CST Thu Feb 6 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...West winds 20 to 25 kt with gusts up to 40 kt.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ541>543-070800-
/O.CON.KGRB.GL.W.0003.000000T0000Z-250207T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
547 PM CST Thu Feb 6 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 45 kt and waves 
  2 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...Until 3 AM CST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
614 
WHUS73 KGRB 070738
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
138 AM CST Fri Feb 7 2025

LMZ541>543-070900-
/O.CON.KGRB.GL.W.0003.000000T0000Z-250207T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
138 AM CST Fri Feb 7 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST EARLY THIS
MORNING...

* WHAT...West winds 20 to 25 kt with gusts up to 35 kt and waves 
  1 to 3 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...Until 3 AM CST early this morning.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 4, 9:58 PM CST, 5 hours 28 minutes earlier. Its key messages:

  • Snow will impact the area late Wednesday into Thursday morning. There is a 60-80% chance for at least 2" of snow north of Hwy 29. Lower snowfall amounts are expected south of Hwy 29. A period of freezing drizzle is possible as the snow ends Thursday morning, which may create a glaze of ice on untreated roads and surfaces.
  • Increasing westerly winds are expected Thursday afternoon into Friday morning with gusts of 30-40 mph, locally stronger gusts to 45 mph are possible from central WI to the lakeshore.
  • Another round of accumulating snow is possible this weekend, with an area-wide chance of 50-70% for at least 2" of snow and a 30-60% chance for greater than 4".
Area forecast discussion, Feb 4, 9:58 PM CST, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
958 PM CST Tue Feb 4 2025

Updated aviation portion for 06Z TAF issuance

.KEY MESSAGES...

- Snow will impact the area late Wednesday into Thursday morning.
  There is a 60-80% chance for at least 2" of snow north of Hwy
  29. Lower snowfall amounts are expected south of Hwy 29. A
  period of freezing drizzle is possible as the snow ends Thursday
  morning, which may create a glaze of ice on untreated roads and
  surfaces.

- Increasing westerly winds are expected Thursday afternoon into
  Friday morning with gusts of 30-40 mph, locally stronger gusts
  to 45 mph are possible from central WI to the lakeshore.

- Another round of accumulating snow is possible this weekend,
  with an area-wide chance of 50-70% for at least 2" of snow and a
  30-60% chance for greater than 4".

&&

.DISCUSSION...
Issued at 218 PM CST Tue Feb 4 2025

Short Term...Tonight and Wednesday

The low clouds across the north continue to erode this afternoon,
while mid and high clouds were on the increase from the west.
Temperatures were in the single digits above zero across portions
of central and north-central Wisconsin to the teens across
eastern Wisconsin.

For tonight, skies will be mostly cloudy across much of the
region. The only exception may be across the far north where there
may longer breaks in the clouds which will allow temperatures to
plummet as winds go light and variable. There will be a fairly
large range in temperatures from the single digits below to around
10 below zero across the far north to 10 to 15 degrees above zero
across east-central Wisconsin.

On Wednesday, high pressure will slide east of the area as the next
system approaches from the west. Low level winds turn to the east
by mid to late morning. Lake to 850mb temperature differences around
10C noted that would support light snow showers or flurries along
the Lake Michigan shoreline. Did add a chance of flurries for
late morning into the afternoon. For the rest of the area, there
is a chance of light snow during the mid to late afternoon across
portions of north-central, central and east-central Wisconsin. Any
light snow through late afternoon will be under an inch as the best
accumulating snowfall arrives Wednesday afternoon. High temperatures
were lowered a few degrees from the previous forecast with highs
mainly in the 20s.

Long Term...Wednesday Night Through Tuesday

A more active pattern is expected for the second half of this week
through the weekend. First period of impactful weather will come
Wednesday evening into Thursday morning as a round of snow and
potential freezing drizzle move across the region. Westerly winds are
then expected to increase Thursday afternoon with gusts up to 45 mph
possible. A brief period of quiet weather is expected Friday ahead
of another system that is progged to bring more accumulating snow to
the region Saturday into Sunday.

Snow/Ice Wednesday Evening through Thursday morning...A quick moving
shortwave in conjunction with an upper level left front jet quadrant
support an area of light to moderate snow across the upper Great
Lakes Wednesday evening through Thursday morning.  Snow is expected
to initially spread from southwest to northeast across the forecast
area as an axis of higher moisture and isentropic lift move over the
region. Light to moderate snowfall should then continue through the
overnight hours into Thursday morning. Snowfall rates are expected
to peak around 1"/hr at times, primarily across northern WI where
the strongest lift through the DGZ is expected. 12Z HREF probs show
a 25th-75th percentile spread of 1-3" across most of the region.
Expect areas across northern WI to be on the upper end of this range
if not a little higher as 12Z HREF localized probability-matched
mean shows a maximum in QPF, around.3", in this region. with SLRs
forecast to be around 15:1 this may result in localized amounts
around 4" in Vilas Co.

RAP forecast soundings do show the potential for snow to transition
over to freezing drizzle Thursday morning in the Fox Valley to the
lakeshore as the mid-level moisture gets stripped out of the column
and the saturate layer resides outside of the DGZ. Areas north and
west of the Fox Valley should remain mostly snow as thermal profiles
show colder profiles in those region. Impacts from the freezing
drizzle should be somewhat limited as the drizzle falls on fresh
snow, however, untreated roads may be slippery during the Thursday
morning commute.

Strong Winds Thursday afternoon...CAA and a tightening pressure
gradient will lead to increasing westerly winds Thursday afternoon
through Friday morning. NAM soundings suggest mixing to around 900mb
could bring down peak gusts of 30-40 mph with an isolated gusts to
45 mph possible. Strongest winds are generally expected from central
WI to the Fox Valley and along the lakeshore. There is the potential
for minor blowing snow, Thursday afternoon across, especially for
the more open areas in central WI. However, any frizzle drizzle
during the morning or slight melting of the top layer of snow during
the day may create a thing crust on top of the snow which would
limit any blowing snow. Stronger winds will also create hazardous
travel conditions for high profile vehicles on north-south oriented
roads.

Weekend Snow Chances...Long range ensembles continue to show signs
for more prolonged snowfall event Saturday into Sunday morning as an
upper trough moves over the upper Midwest. EFI of 0.6 during this
period suggest a slightly anomalous event, but likely not a record
setter. The system that will bring this snowfall is still over the
central Pacific. Details will need to be refined over the coming
forecast cycles.

Temperatures...Expect near to slightly below normal temperatures
through the extended period. Thursday night into Friday will be the
coldest night this week with wind chills falling into the negative 5
to negative 15 degree range. Another shot of cold air is expected to
arrive early next week, however, the extent of the cold is still
uncertain.

&&

.AVIATION...for 06Z TAF Issuance
Issued at 958 PM CST Tue Feb 4 2025

VFR conditions will continue overnight, with middle and high clouds.
VFR should continue in most places through midday Wednesday, though
lake effect clouds with MVFR ceilings and snow flurries will move
inland from Lake Michigan in the afternoon. Light snow and IFR
conditions are likely Wednesday evening, especially north of a AUW
to ESC line, where a few inches are possible.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Eckberg/GK
AVIATION.......RDM
Hazardous weather outlook, Feb 4, 2:14 PM CST, 13 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
214 PM CST Tue Feb 4 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
214 PM CST Tue Feb 4 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Hazardous travel is possible due to accumulating snow Wednesday
evening through Thursday morning. Heaviest snow will be across
northern Wisconsin. Freezing drizzle is possible Thursday morning
as the snow ends, which may create a light glaze on untreated
roads and surfaces.

Gusty west winds of 30 to 40 mph are anticipated Thursday
afternoon and evening. Higher gusts to 45 mph are possible. The
gusty winds may create minor blowing and drifting snow and cause
difficult travel for high-profile vehicles, especially on north-
south oriented roads.

Hazardous travel is also possible Saturday through early Sunday
from another round of widespread snowfall. It is too early to
determine any snowfall amounts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight. Spotters are
requested to report freezing drizzle or snowfall totals over
an inch Wednesday night into Thursday morning.

LMZ521-522-541>543-052015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
214 PM CST Tue Feb 4 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

West winds could gust to around gale force Thursday afternoon and
evening.

Eckberg/GK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:26 AM CSTSmall Craft AdvisoryGRB30 hr
Feb 5, 2:37 PM CSTWind AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more29 hr

Nearby

Gale Warnings in Wisconsin, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.